oculogyric


Also found in: Medical.

oc·u·lo·gy·ric

 (ŏk′yə-lō-jī′rĭk)
adj.
Relating to the turning of the eyeballs in the sockets.

[Latin oculus, eye; see oculist + gyr(o)- + -ic.]
Translations

oc·u·lo·gy·ric

a. oculógiro-a, rel. a la rotación del globo ocular.
Mentioned in ?
References in periodicals archive ?
([dagger]) EPS=extrapyramidal symptoms; EPS includes adverse event terms: akathisia, cogwheel rigidity, dyskinesia, dystonia, hyperkinesia, joint stiffness, muscle rigidity, muscle spasms, musculoskeletal stiffness, oculogyric crisis, parkinsonism, tardive dyskinesia, and tremor.
The side effects of metoclopramide are extrapyramidal reactions, facial muscle spasm, trismus, oculogyric crises, opisthotonus hypotension, sinus tachycardia, supraventricular tachycardia.
Although parkinsonism [3, 4], tardive dyskinesia [4], tardive dystonia [5, 6], hemifacial dystonia [7], and oculogyric crisis [8] have been reported to be caused by clebopride, acute cervical dystonia has not been observed in adults treated with this drug.
Patients may develop dystonia and oculogyric crises accompanied with tachycardia and hypertension, suggestive of autonomic storming (Jones et al., 2013).
Some of the most serious EPSEs that may be seen on the medical-surgical unit are involuntary muscle spasms (dystonias) of the neck (also called torticollis), the eye muscles (oculogyric crisis, in which the eyes are locked in an upward position), and the airway (potentially life-threatening due to obstruction) (Keltner & Steele, 2015).
Even if the second generation antipsychotics, compared with the first generation antipsychotics, carry a much lower risk to develop neurological symptoms, both classes can induce within hours of initiation of antipsychotic treatment, dystonic reactions, including torticollis, oculogyric crisis (upward deviation of the eyes) and lifethreatening laryngospasm, or after weeks of treatment they can induce rigidity, akinesia, bradykinesia, tremor and akathisia, symptoms that are collectively known as "extrapyramidal side-effects".
Table 18: Incidence of EPS Compared to Placebo in the Monotherapy Bipolar Depression Study LATUDA 20 to 60 80 to 120 Placebo mg/day mg/day (N=168) (N=164) (N=167) Adverse Event Term (%) (%) (%) All EPS events 5 12 20 All EPS events, excluding 2 5 9 Akathisia/ Restlessness Akathisia 2 8 11 Dystonia * 0 0 2 Parkinsonism ** 2 5 8 Restlessness <1 0 3 Note: Figures rounded to the nearest integer * Dystonia includes adverse event terms: dystonia, oculogyric crisis, oromandibular dystonia, tongue spasm, torticollis, and trismus ** Parkinsonism includes adverse event terms: bradykinesia, cogwheel rigidity, drooling, extrapyramidal disorder, glabellar reflex abnormal, hypokinesia, muscle rigidity, parkinsonism, psychomotor retardation, and tremor Adjunctive Therapy with Lithium or Valproate
Other SSRI-related adverse effects include mydriasis, increased intraocular pressure, glaucoma, and oculogyric crisis.
In treatments by typical antipsychotics, oculogyric crisis is not a side effect seen rarely.
A similar search of Pubmed only identified nine case reports of olanzapine-induced TDt: Aggarwal and colleagues [4] report on a 17-year-old female with schizophrenia who developed symptoms of TDt after 15 months of treatment with olanzapine; Charfi and colleagues [5] report on a 17-yearold female with schizophrenia who manifested TDt symptoms after nine months of treatment with olanzapine; Singh and colleagues [6] reported on a case of TDt after using a single 10 mg dose of olanzapine; Aggarwal and colleagues [7] report on a case of delayed Meige syndrome (a combination of blepharospasm and oromandibular dystonia) after long-term usage of olanzapine; and Praharaj and colleagues [8] report on a young male patient who developed delayed oculogyric crisis following the use of olanzapine.
Parkinsonism, dystonia, hemiballismus, choreoathetosis, and oculogyric crises occur in 5-10% of patients with idiopathic hypoparathyroidism17, but are less common in patients with surgical hypoparathyroidism or other causes of hypocalcemia18.
Oculogyric crisis is a neurologic impairment defined by bilateral dystonic, commonly upward, conjugate eye movements.